• Bluestormz Bluestormz
    November 30, 2011
    How can I wean myself from Prozac properly.
    Bluestormz Bluestormz
    November 30, 2011

    I do not want to stop cold turkey.

    READ MORE

FROM OUR EXPERTS

  • Merely Me
    Health Guide
    December 03, 2011
    Merely Me
    Health Guide
    December 03, 2011

    Hey there

     

    Judy is right...you really need to discuss this with your doctor.  Of all the antidepressants Prozac is probably the least likely to cause withdrawal symptoms, but it is still a good idea to wean from it.  But it depends on what dose you are taking to know how to step down from it and it also matters if you are going to be taking another antidepressant in its place.

     

    When my son went off of Prozac and onto Celexa...his doctor recommended a two week taper but also gradually introducing Celexa at the same time.  So truly it all depends on what your doctor thinks is best for you.

     

    Let us know what happens.  Thanks for your question.

    Antidepressant Withdrawal Symptoms

    Prozac Oral Precautions and Side Effects

     

     

  • Judy
    Health Guide
    December 01, 2011
    Judy
    Health Guide
    December 01, 2011

    Hi, there.  Since we aren't medical professionals here, the best advice I can give you is to talk to your doctor about this.  Your doctor should also know that you are discontinuing the medication and can give you information on how best to do this and whether or not it's even a good idea.

     

    Sorry I can't be of more help than this, but it really is a discussion to have with your doctor.  Thanks for your question.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.